Alert archive / Maryland / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 28, 2011Kent County, Queen Anne's County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 28, 2011, 9:05 PM EDT for Kent County, Queen Anne's County, Maryland. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 9:05 PM EDT (01:05 UTC)
Expired
Jun 28, 2011, 10:00 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, MD, Queen Anne's County, MD

The radar

The Dover AFB radar (KDOX), 74 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWUS81 KPHI 290105
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EDT TUE JUN 28 2011

MDZ008-012-015-020-290200-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-
905 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT AND 
QUEEN ANNE'S COUNTIES...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES EAST OF BALTIMORE...MOVING EAST AT 25
TO 30 MPH. THE THUNDERSTORM WILL BE NEAR NEWTOWN...LANGFORD AROUND 
915 PM...KENNEDYVILLE...MORGNEC AROUND 930 PM...MASSEY...GALENA 
AROUND 945 PM...SASSAFRAS AND WARWICK AROUND 1000 PM. SEVERAL OTHER
STORMS MAY AFFECT THE AREA ALSO.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM ALONG 
WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3905 7625 3906 7623 3914 7626 3915 7628
      3916 7628 3932 7619 3938 7611 3938 7606
      3944 7600 3946 7602 3949 7601 3952 7579
      3899 7575 3904 7625 3905 7629

$$

RPW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 28, 8:03 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 28, 8:03 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
803 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A WARM FRONT ACROSS SOUTHERN NEW JERSEY WILL EDGE NORTH THIS
EVENING. A COLD FRONT WILL MOVE EAST THROUGH THE MID ATLANTIC
STATES TONIGHT. THEN AN AREA OF HIGH PRESSURE OVER THE GREAT LAKES
ON WEDNESDAY WILL MOVE TO THE MID ATLANTIC STATES BY FRIDAY AND
OFFSHORE ON THE WEEKEND. A SERIES OF WEAKENING COLD FRONTS ARE
THEN EXPECTED TO PASS INTO OR THROUGH THE REGION SUNDAY THROUGH
TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TO THIS POINT...THE MAIN CONVECTIVE AREAS HAVE BEEN TO THE NORTH
ACROSS NEW YORK STATE AND NEARBY PENNSYLVANIA (WHERE THE BETTER
SHEAR IS) AND ACROSS VIRGINA (WHERE THE BEST INSTABILITY LIES). IN
BETWEEN...WIDELY SCATTERED STORMS HAVE HAD A HARD TIME MAINTAINING
STRONG UPDRAFTS DESPITE RELATIVELY UNCAPPED CONDITIONS AS WELL AS
DECENT INSTABILITY. IT APPEARS AS THOUGH THE WEAKENING STATIONARY
FRONT IS NOT PROVIDING SUFFICIENT FOCUS FOR THE STORMS TO BECOME
BETTER ORGANIZED.

THE SHORT WAVE OVER EASTERN ONTARIO WILL DRIVE THE CONVECTION
ACROSS THE NORTH THIS EVENING. THE LATEST HRRR SUGGESTS THAT THE
ACTIVITY DANGLING DOWN INTO CENTRAL PENNSYLVANIA WILL BECOME THE
MAIN AREA OF CONVECTION THAT AFFECTS THE FORECAST AREA. SO...THE
FORECAST WILL CONTINUE TO SHOW THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS ON THE EDGE...WITH THE BEST SHEAR NORTH AND THE BEST
INSTABILITY SOUTH.

THE ENHANCED WORDING WAS RETAINED FOR MUCH OF THE AREA AS WELL...
WITH THE BEST CHANCE OF GUSTY WINDS ACROSS NORTHERN AREAS (AS WELL
AS SMALL HAIL). THE STORMS ACROSS THE SOUTH HAVE ACCESS TO
PRECIPITABLE WATER VALUES NEAR 1.90 INCHES...AND NORTHEAST
MARYLAND AND DELAWARE COULD SEE LOCALLY HEAVY RAIN. IN THESE
AREAS...FLASH FLOOD GUIDANCE NUMBERS ARE HIGH...SO NO MORE THAN
NUISANCE FLOODING IS EXPECTED.

THE COLD FRONT SHOULD CROSS THE REGION BETWEEN 0500 UTC AND 0900
UTC...WEST TO EAST. WITH THE PASSAGE OF THE FRONT...THERE COULD BE
A BRIEF PERIOD OF GUSTY WINDS (AS IT OCCURRING NOW OVER OHIO)...
BUT THIS MAY NOT LAST. IN FACT...SHELTERED LOCATIONS MAY ACTUALLY
SEE PATCHY FOG DEVELOP BEFORE DAYBREAK. FOR THE MOST PART...LOWS
WERE NOT CHANGED...AS THE LATE ARRIVING FRONT WILL NOT HAVE ENOUGH
TIME FOR AN AIRMASS CHANGE TO BE DELIVERED TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ASIDE FOR THE POSSIBILITY OF SOME LEFTOVER SHOWERS EARLY SOUTHEAST,
THE REST OF THE SHORT TERM WILL BE DRY WITH A PLEASANT END TO JUNE
AND START TO JULY BEFORE HOTTER WEATHER RETURNS.

NOT MUCH CHANGE TO MODELING FOR WEDNESDAY DAY AS THERE WILL BE A
CYCLONIC FLOW ALOFT, BUT NOT TOO MANY SHORT WAVES OF CONSEQUENCE. IN
ACTUALITY IF THE GFS TIMING IS NOT WAY TOO FAST, THERE WILL BE
LESS PVA IN THE AFTN THAN MORNING. REGARDLESS THE CAPPING IS
FORECAST TO BE IN PLACE BY AFTN WITH BOTH THE GFS AND WRF-NMM FCST
SOUNDINGS THROUGHOUT OUR CWA. SO WHILE SOME CU MIGHT FORM,
ESPECIALLY NORTH, NO PCPN IS FORECAST. BECAUSE OF THE WARM START
AND DOWNSLOPING WINDS, WE DID GO SLIGHTLY ABOVE STAT GUIDANCE FOR
MAX TEMPS. THERE SHOULD BE SOME RELATIVE BRISKNESS TO THE WINDS
AND PEAK GUSTS SHOULD REACH INTO THE 20S.

THEN FOR BOTH WEDNESDAY AND (JUMPING TO) THURSDAY NIGHTS, LOOKS LIKE
PLEASANT SLEEPING WEATHER WITH DEW POINTS WE MIGHT NOT SEE AGAIN
UNTIL SEPTEMBER. WE WENT SLIGHTLY BELOW STAT GUIDANCE IN OUTLYING
AREAS AS SKIES SHOULD BE MAINLY CLEAR AND WINDS SHOULD DECOUPLE,
ESPECIALLY THURSDAY NIGHT.

THURSDAY DAY LOOKS CLOSE TO A REPEAT OF WEDNESDAY EXCEPT WITH
SLIGHTLY LESS WINDS AND CLOUDS AS THE CLOSED LOW TO OUR NORTH WILL BE
OPENING AND MOVING TOWARD THE CANADIAN MARITIMES. WHILE THE FLOW
ALOFT WILL REMAIN CYCLONIC, ANY APPRECIABLE SHORT WAVES ARE STILL
FORECAST TO BE TO OUR WEST. STAT GUIDANCE LOOKS A SMIDGE TOO LOW FOR
MAX TEMPS BASED ON FCST 1000-850MB THICKNESSES. ANOTHER RELATIVELY
DRIER BUT WARMER DAY EXPECTED ON FRIDAY. THE GFS FAST BIAS FROM THE
GET GO IS LIKELY IN PLACE ON THIS DAY (LATEST ECMWF 2C COOLER AT
850MB). THIS IS ONE CASE WHERE WE WERE A BIT CONSERVATIVE WITH MAX
TEMPS VS MEX MOS. ANY RETURN FLOW CONVECTION OR DEBRIS AS OF NOW
LOOKS TO REMAIN MAINLY WEST OF OUR CWA THRU FRIDAY AFTN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE POTENTIAL FOR A HEAT WAVE OUTSIDE OF THE TERRAIN AND AWAY FROM
THE WATER IS INCREASING FOR SATURDAY INTO TUESDAY. OCCASIONAL
WEAK COLD FRONTAL PASSAGE BRINGING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE SUNDAY THROUGH TUESDAY TIMEFRAME. HOWEVER...
TIMING AND PLACEMENT OF THE CONVECTION WILL PROBLEMATIC AS SHORT
WAVES ERODE THE MID LEVEL RIDGE FROM THE TOP DOWN.

SURFACE HIGH PRESSURE WILL CREST OVER THE MID ATLANTIC STATES FRIDAY
NIGHT...AS MID LEVEL RIDGING STARTS TO BUILD NORTHEAST. THE MID
LEVEL RIDGE CRESTS OVER THE MID ATLANTIC SATURDAY AFTERNOON. 850 MB
TEMPERATURES NEAR 16 CELSIUS SUGGEST THAT HIGHS AROUND 90 ARE
POSSIBLE AWAY FROM THE COAST AND OUTSIDE OF THE TERRAIN FOR SATURDAY.

THE MID LEVEL RIDGING SHOULD KEEP THE COLUMN CAPPED THROUGH SATURDAY
EVENING. THEREFORE...THE TIME PERIOD FRIDAY NIGHT INTO SATURDAY
EVENING WAS KEPT MOSTLY DRY. THE EXCEPTION COULD BE THE SOUTHERN
POCONOS AND NORTHWEST NEW JERSEY...WHERE THE BEST INSTABILITY AND
WEAKEST PORTION OF THE CAP LOOK TO BE.

THE MID LEVEL RIDGING STARTS TO BUCKLE AS A SHORT WAVE TRIES TO TOP
IT SUNDAY INTO SUNDAY EVENING. THE SHORT WAVE WILL PUSH A WEAK COLD
FRONT TOWARD THE REGION DURING THE AFTERNOON AND EVENING. AGAIN...
WARM MID LEVEL TEMPERATURES SHOULD RESULT IN CAPPING FOR MOST
LOCATIONS...WITH THE HIGH TERRAIN AGAIN BEING THE MOST LIKELY PLACE
TO SEE THE CAP BROKEN. 850 MB TEMPERATURES REACHING NEAR 19 CELSIUS
SHOULD RESULT IN HIGHS IN THE LOWER TO MID 90S...WHICH IS CLOSE TO
THE MID RANGE GUIDANCE.

ANY SUNDAY EVENING CONVECTION SHOULD DISSIPATE SUNDAY EVENING. AFTER
THIS...THE TIMING OF INDIVIDUAL SHORT WAVES RIDING OVER THE MID
LEVEL RIDGE WILL BECOME INCREASINGLY PROBLEMATIC. WITH THIS IN
MIND...SHOWERS AND THUNDERSTORMS WERE INSERTED INTO THE FORECAST FOR
MONDAY AND TUESDAY AFTERNOON...MAINLY ACROSS NORTHERN AND WESTERN
AREAS. TIMING AND PLACEMENT OF THUNDERSTORMS FOR THE SUNDAY NIGHT
INTO TUESDAY EVENING TIMEFRAME WILL HAVE TO BE RESOLVED AS THESE
DAYS DRAW CLOSER.

MONDAY COULD END UP BEING THE HOTTEST DAY OF THE MID RANGE
PERIOD...AS 850 MB TEMPERATURES REACH NEAR 20 CELSIUS. THIS COULD
EQUATE TO MID 90S FOR MOST PLACES OUTSIDE OF THE TERRAIN AND AWAY
FROM THE WATER. HIGHS MAY BE SLIGHTLY COOLER TUESDAY WITH MID LEVEL
HEIGHTS FALLING AND 850 MB TEMPERATURES DROPPING BACK A COUPLE OF
DEGREES.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BECOME BETTER
ORGANIZED AS A COLD FRONT APPROACHES FROM THE WEST. THE AIRMASS
AHEAD OF IT REMAINS MODERATELY UNSTABLE...AND THUNDERSTORMS MAY TROT
FORM ALONG THE LEE SIDE TROUGH. THE LATEST HRRR SUGGESTS THAT THE
SCATTERED LINE EXTENDING FROM KELM TO NEAR KUNV WILL TRY TO CONGEAL
AND AFFECT NORTHERN SECTIONS OF THE AREA BETWEEN 0200 UTC AND 0500
UTC.

WITH THE 0000 UTC ISSUANCE...MOST TERMINALS WILL INCLUDE A CB REMARK
TO SUGGEST THE CONVECTIVE THREAT...AND TSRA WILL BE ADDED TO THE
TERMINALS VIA AMENDMENTS AS THE THREAT GROWS.

OTHERWISE...THE WEAK STATIONARY FRONT STRETCHING ACROSS SOUTHEAST
PENNSYLVANIA AND SOUTHWEST NEW JERSEY INTO DELAWARE SHOULD BEGIN TO
DISSIPATE IN THE LOW LEVEL FORCING AHEAD OF THE COLD FRONT. ALL
TERMINALS ARE NOW VFR AHEAD OF THE COLD FRONT...AND ARE EXPECTED TO
REMAIN THAT WAY THROUGH THE FRONTAL PASSAGE.

THE COLD FRONT SHOULD CROSS KRDG BEFORE 0500 UTC...AND PASSE KACY
AFTER 0900 UTC. AS THE FRONT CROSSES...THE CONVECTIVE ELEMENTS
SHOULD BE WIDESPREAD NORTH AND SCATTERED SHOWER. ANY THUNDERSTORM
COULD PRODUCE A GUST TO 30 KNOTS...AS WELL AS MVFR CONDITIONS FOR
CEILINGS AND VISIBILITIES.

AFTER THE FRONTAL PASSAGE...THE WEST NORTHWEST GRADIENT SHOULD
INCREASE. HOWEVER...IT MAY NOT INCREASE FAST ENOUGH TO PRECLUDE MVFR
FOG AT BOTH KRDG AND KMIV BETWEEN 0800 UTC AND 1200 UTC. THE COLUMN
DRIES QUICKLY WEDNESDAY. MODEL SOUNDINGS SUGGEST GUSTS BETWEEN 19 AND
24 KNOTS BETWEEN 16000 UTC AND 2100 UTC WEDNESDAY FOR ALL TERMINALS.

THE DRIER COLUMN SHOULD MEAN CLEAR SKIES THROUGH THE MORNING. AS
CONVECTIVE TEMPERATURES ARE REACHED IN THE EARLY AFTERNOON...CUMULUS
WILL DEVELOP. RIGHT NOW...IT APPEAR AS THOUGH THE CUMULUS WILL
REMAIN SCATTERED.

OUTLOOK...
MOSTLY VFR CONDITIONS ARE FORECAST FOR WEDNESDAY NIGHT THROUGH
FRIDAY...AS HIGH PRESSURE WILL BUILD OVER OUR AREA THURSDAY AND
FRIDAY. A COASTAL TROUGH MAY SET UP ALONG THE COAST OVER THE
WEEKEND...WITH PERHAPS SOMEWHAT MORE UNSETTLED CONDITIONS.

&&

.MARINE...
MARINE CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CONDITIONS THROUGH THIS WEEK...AND PERHAPS INTO OR EVEN THROUGH THE
COMING WEEKEND AS WELL.

SOME SHOWERS WERE BEING GENERATED BY A WARM FRONT IN OUR AREA AT
EARLY AFTERNOON...UNDER THE INFLUENCE OF A PRE-COLD FRONTAL
SOUTHEAST TO SOUTH FLOW. THE ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST AND MOVE THROUGH THE COASTAL WATERS OVERNIGHT.
SCATTERED TO PERHAPS BROKEN SHOWERS AND THUNDERSTORMS WILL OCCUR
WITH THE COLD FRONT. WINDS SHOULD GENERALLY BE UNDER 20 KNOTS AHEAD
OF THE COLD FRONT.

BEHIND THE COLD FRONT...WINDS WILL BECOME WEST TO NORTHWEST AT 10 TO
15 KNOTS OVERNIGHT INTO WEDNESDAY MORNING...THEN GUST OCCASIONALLY
TO 20 KNOTS DURING WEDNESDAY IN THE OFFSHORE FLOW. THIS SHOULD NOT
HAVE MUCH IMPACT ON SEAS...WHICH ARE FORECAST NO HIGHER THAN 4 FEET
TONIGHT AND WEDNESDAY.

HIGH PRESSURE WILL BUILD OVER THE AREA WATERS THURSDAY AND FRIDAY. A
COASTAL TROUGH MAY SET UP ALONG THE COAST OVER THE WEEKEND...WITH
PERHAPS SOMEWHAT MORE UNSETTLED CONDITIONS.

&&

.CLIMATE...
KPHL IS PROJECTING A JUNE AVG AROUND 75.4 OR TOP 10 WARMEST...BUT
WELL BELOW LAST YEARS XMACIS RESOURCED 78.2 AVG FOR JUNE.
XMACIS PERIOD OF RECORD /POR/ BEGINS 1873.

KACY IS PROJECTING A JUNE AVG TEMP OF ABOUT 74.4 OR TOP 5 WARMEST
JUNE BUT BELOW LAST YEARS 75.8 DEG XMACIS RESOURCED AVG FOR JUNE.
XMACIS POR BEGINS 1874.

KILG IS PROJECTING A JUNE AVG TEMP OF ABOUT 74.0...LAST YEAR IT
WAS 76.7.

KABE IS PROJECTING A JUNE AVG TEMP OF ABOUT 71.2...LAST YEAR IT
WAS 72.2.  XMACIS POR BEGINS 1922.

KTTN IS PROJECTING A JUNE AVG TEMP OF ABOUT 73.6...LAST YEAR IT
WAS 75.4

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/GIGI
NEAR TERM...HAYES
SHORT TERM...GIGI
LONG TERM...HAYES
AVIATION...HAYES
MARINE...
CLIMATE...DRAG.
Hazardous weather outlook, Jun 28, 3:15 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT TUE JUN 28 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-291915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
315 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS INTO THIS EVENING HAVE THE POTENTIAL TO PRODUCE
HEAVY RAIN, FREQUENT LIGHTNING AND GUSTY WINDS. THE STRONGEST
STORMS ARE MOST LIKELY IN MARYLAND AND PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR HEAT ADVISORY CONDITIONS IN THE URBAN CORRIDOR
FROM TRENTON TO PHILADELPHIA AND WILMINGTON SOMETIME BETWEEN
SATURDAY AND TUESDAY THE 5TH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-291915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
315 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN APPROACHING COLD FRONT SHOULD TRIGGER STRONG THUNDERSTORMS AS
IT APPROACHES AND MOVES THROUGH LATER TONIGHT. THE GREATER THREAT
FOR STRONGER THUNDERSTORMS SHOULD BE IN THE SOUTHERN PORTIONS OF
THE MARINE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 28, 6:32 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 PM EDT TUE JUN 28 2011

PAZ060-282330-
BERKS PA-
632 PM EDT TUE JUN 28 2011

...THUNDERSTORM TO CROSS BERKS COUNTY...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 16 MILES NORTH OF LANCASTER...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR WERNERSVILLE...SINKING SPRING AROUND
645 PM...MOHNTON...SHILLINGTON AROUND 700 PM...BIRDSBORO...FLYING
HILLS AROUND 715 PM AND AMITY GARDENS AROUND 730 PM.

VERY HEAVY RAIN MAY ACCOMPANY THIS STORM...POSSIBLY CAUSING WATER
TO POND ON ROADWAYS AND IN POOR DRAINAGE AREAS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS AS IS LIGHTNING.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4027 7568 4014 7590 4030 7614 4033 7618
      4035 7619

RPW
Special weather statement, Jun 28, 7:26 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
726 PM EDT TUE JUN 28 2011

MDZ012-015-019-020-290030-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
726 PM EDT TUE JUN 28 2011

...SHOWERS AND POSSIBLE THUNDERSTORMS WITH HEAVY RAINFALL WILL
AFFECT CAROLINE...KENT...QUEEN ANNE'S AND TALBOT COUNTIES...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND POSSIBLE THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF CENTERVILLE TO 51 MILES
SOUTHWEST OF EASTON...MOVING EAST AT 20 MPH. THE SHOWERS WILL BE
NEAR OVERTON AROUND 730 PM...OLD TOWN...CHESTERTOWN...GRASONVILLE
AROUND 735 PM...KINGSTOWN...QUEENSTOWN AROUND 740
PM...MORGNEC...TILGHMAN ISLAND...TALBOT AROUND 745 PM AND CHURCH
HILL AROUND 750 PM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE ALONG WITH DANGEROUS
CLOUD TO GROUND LIGHTNING.

LAT...LON 3873 7625 3867 7636 3877 7640 3875 7635
      3887 7626 3882 7621 3884 7620 3894 7624
      3884 7638 3894 7637 3905 7631 3900 7627
      3900 7618 3916 7628 3933 7617 3936 7578
      3868 7577 3867 7595 3856 7605

RPW
Special weather statement, Jun 28, 7:32 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT TUE JUN 28 2011

PAZ060-067-068-290030-
BERKS PA-CHESTER PA-MONTGOMERY PA-
732 PM EDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS...CHESTER AND MONTGOMERY
COUNTIES...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF READING...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR AMITY GARDENS AROUND 745 PM...
CEDARVILLE...KENILWORTH AROUND 800 PM...SANATOGA...ROYERSFORD AROUND
815 PM AND PHOENIXVILLE AROUND 830 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM ALONG
WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 4041 7618 4042 7550 4006 7547 4013 7590
      4018 7595 4023 7603

RPW
Special weather statement, Jun 28, 8:31 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
831 PM EDT TUE JUN 28 2011

PAZ067-068-070-290115-
CHESTER PA-DELAWARE PA-MONTGOMERY PA-
831 PM EDT TUE JUN 28 2011

...A THUNDERSTORM WILL AFFECT PORTIONS OF CHESTER...DELAWARE AND
MONTGOMERY COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF WEST CHESTER...MOVING EAST
AT 20 TO 25 MPH. THE THUNDERSTORM WILL BE NEAR WEST NORRITON...
NORRISTOWN AROUND 845 PM...PLYMOUTH MEETING AND CONSHOHOCKEN AROUND
900 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM ALONG
WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 4024 7521 4000 7529 4009 7566 4026 7559

RPW
Special weather statement, Jun 28, 8:36 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
836 PM EDT TUE JUN 28 2011

PAZ060-290115-
BERKS PA-
836 PM EDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL AFFECT A PORTION OF BERKS COUNTY...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF READING...MOVING EAST
NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR
SHOEMAKERSVILLE...HAMBURG AROUND 845 PM...LENHARTSVILLE AROUND 900
PM...KUTZTOWN AND FLEETWOOD AROUND 915 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM ALONG
WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 4055 7617 4057 7614 4058 7609 4059 7607
      4060 7605 4059 7603 4063 7601 4066 7589
      4046 7559 4039 7617

RPW
Special weather statement, Jun 28, 9:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EDT TUE JUN 28 2011

MDZ008-012-015-020-290200-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-
905 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT AND
QUEEN ANNE'S COUNTIES...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES EAST OF BALTIMORE...MOVING EAST AT 25
TO 30 MPH. THE THUNDERSTORM WILL BE NEAR NEWTOWN...LANGFORD AROUND
915 PM...KENNEDYVILLE...MORGNEC AROUND 930 PM...MASSEY...GALENA
AROUND 945 PM...SASSAFRAS AND WARWICK AROUND 1000 PM. SEVERAL OTHER
STORMS MAY AFFECT THE AREA ALSO.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM ALONG
WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3905 7625 3906 7623 3914 7626 3915 7628
      3916 7628 3932 7619 3938 7611 3938 7606
      3944 7600 3946 7602 3949 7601 3952 7579
      3899 7575 3904 7625 3905 7629

RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:48 AM EDTSpecial Weather StatementPHISussex, Warren87 min
Jun 29, 1:02 AM EDTSpecial Weather StatementPHIAtlantic58 min
Jun 29, 2:09 AM EDTSpecial Weather StatementPHIMonmouth, Ocean96 min
Jun 29, 2:15 AM EDTSpecial Marine WarningPHI60 min
Jun 28, 8:31 PM EDTSpecial Weather StatementPHIMontgomery44 min
Jun 28, 8:36 PM EDTSpecial Weather StatementPHIBerks39 min
Jun 28, 9:36 PM EDTSpecial Weather StatementPHIDelaware54 min
Jun 28, 9:57 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Monroe, Northampton93 min

Nearby

Special Weather Statements in Maryland, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.